Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 207, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Nov 14, 2007, 12:51 PM CST for Logan County, Kentucky. It was in force for 24 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 14, 2007, 12:51 PM CST (18:51 UTC)
- Expired
- Nov 14, 2007, 1:15 PM CST
- In force
- 24 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
County Logan County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 14, 1:00 PM CST | TSTM WND DMG | Olmstead, KY | POWER LINES DOWNED ON TOP OF HOUSE. |
| Nov 14, 1:05 PM CST | TSTM WND DMG | 1 S Russellville, KY | WIDESPREAD THUNDERSTORM WIND DAMAGE OVER A HALF MILE LONG AREA CENTERED AROUND 4490 HWY 431 SOUTH OF RUSSELLVILLE. ROOF PARTIALLY REMOVED FROM BARN. SEVERAL WHOLE LARGE TREES UPROOTED. SEVERAL STREET LAMPS TOPPLED. NICKLE SIZED HAIL COVERED THE GROUND TO DEPTH |
| Nov 14, 1:10 PM CST | HAIL 0.88 | Russellville, KY | NICKEL HAIL REPORTED IN RUSSELLVILLE AND LARGE TREES WERE DOWNED. |
| Nov 14, 1:15 PM CST | TSTM WND DMG | 2 S Russellville, KY | TOPS OF SILOS RIPPED OFF AND LARGE TREES DOWN. NICKEL SIZE HAIL COVERING THE GROUND ALSO. HAIL AND DAMAGE ABOUT 1 MILE SOUTH OF LOGAN MEMORIAL HOSPITAL ON US 431. |
| Nov 14, 1:15 PM CST | TSTM WND DMG | S Russellville, KY | TOPS OF SILOS RIPPED OFF. LARGE TREES DOWN IN RUSSELLVILLE. NICKEL SIZE HAIL COVERING THE GROUND ON US431 SOUTH. |
| Nov 14, 1:15 PM CST | HAIL 0.75 | Russellville, KY | PENNY SIZED HAIL REPORTED IN RUSSELLVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 141850
SVRLMK
KYC141-141915-
/O.NEW.KLMK.SV.W.0207.071114T1851Z-071114T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1251 PM CST WED NOV 14 2007
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 115 PM CST...
* AT 1248 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13
MILES WEST OF RUSSELLVILLE..AND MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RUSSELLVILLE BY 105 PM CST...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.
LAT...LON 3668 8708 3676 8708 3677 8707 3687 8707
3686 8671 3678 8673 3678 8674 3676 8676
3665 8677
TIME...MOT...LOC 1851Z 276DEG 36KT 3678 8707
$$
MJ1 follow-up statement
000
WWUS53 KLMK 141900
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
200 PM EST WED NOV 14 2007
KYC141-141915-
/O.CON.KLMK.SV.W.0207.000000T0000Z-071114T1915Z/
LOGAN KY-
100 PM CST WED NOV 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CST
FOR SOUTHERN LOGAN COUNTY...
AT 1257 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR OLMSTEAD...OR ABOUT 7 MILES EAST OF ELKTON...MOVING EAST
AT 40 MPH.
AREAS LOCATED BETWEEN OLMSTEAD AND RUSSELLVILLE ARE AT THE HIGHEST
RISK OF SEEING DAMAGING WINDS AND LARGE HAIL WITH THIS STORM.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RUSSELLVILLE BY 110 PM CST...
CORINTH AND 7 MILES NORTH OF ADAIRVILLE BY 115 PM CST...
LAT...LON 3668 8708 3676 8708 3677 8707 3687 8707
3686 8671 3678 8673 3678 8674 3676 8676
3665 8677
TIME...MOT...LOC 1900Z 276DEG 36KT 3678 8700
$$
JARVISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 11:15 AM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Nov 14, 11:15 AM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1215 PM EST WED NOV 14 2007 .MORNING UPDATE... AT NOON THE COLD FRONT LAY JUST TO THE NORTHWEST OF THE OHIO RIVER. MADE FEW CHANGES TO THE FORECAST EARLIER THIS MORNING. EXPECT INCREASING COVERAGE OF SHOWERS LATER THIS AFTERNOON...ESPECIALLY SOUTH AND EAST OF A BARDSTOWN TO LEXINGTON LINE. WEAK SURFACE-BASED INSTABILITY MAY ALLOW SOME EMBEDDED THUNDERSTORMS ACROSS SOUTH CENTRAL KENTUCKY LATER THIS AFTERNOON. WINDS WILL SHIFT TO THE NORTHWEST ACROSS SOUTHERN INDIANA LATER THIS AFTERNOON. EVENING TEMPERATURES WILL DROP OFF RAPIDLY NORTHWEST OF THE OHIO RIVER...BUT STAY RELATIVELY MILD THROUGH THE EVENING FARTHER SOUTHEAST. .SHORT TERM (TODAY THROUGH FRIDAY)... FOG HAS NOT BEEN THAT MUCH OF A PROBLEM THIS MORNING AS SOUTHERLY WINDS HAVE INCREASED IN RESPONSE TO AN APPROACHING COLD FRONT. THIS FRONT CURRENTLY (07Z) LOCATED FROM WISCONSIN TO KANSAS WILL SWEEP ACROSS THE LOWER OHIO VALLEY LATE THIS AFTERNOON AND EVENING. SHOWERS AND EVEN A FEW THUNDERSTORMS WILL DEVELOP ACROSS THE FORECAST AREA AHEAD OF THE FRONT. THE BEST INSTABILITY WILL BE ACROSS SOUTHERN AND EASTERN KENTUCKY THIS AFTERNOON SO WE WILL CONFINE THUNDER TO THAT AREA. THIS IS ALSO THE AREA WHERE THE HEAVIEST RAIN SHOULD OCCUR. ACROSS SOUTH CENTRAL INDIANA AND IN KENTUCKY ALONG THE OHIO RIVE AMOUNTS WILL BE LESS. COLD AIR WILL ADVECT INTO THE REGION TONIGHT AND THURSDAY AS HIGH PRESSURE DROPS INTO THE CENTRAL AND SOUTHERN PLAINS. SOME STRATO-CU WILL COME IN WITH THE COLD AIR AND COVER MOST OF THE BLUEGRASS REGION THURSDAY AFTERNOON. SKIES WILL CLEAR THURSDAY NIGHT WHICH WILL ALLOW TEMPERATURES TO FALL INTO THE 20S FRIDAY MORNING. HIGHS THURSDAY AND FRIDAY WILL REMAIN BELOW NORMAL WITH READINGS IN THE UPPER 40S AND LOWER 50S. LONG TERM (SATURDAY THROUGH TUESDAY):... SATURDAY THROUGH TUESDAY: THE PICTURE STARTS TO BECOME MORE FUZZY AGAIN. LIKE YESTERDAY...THERE CONTINUES TO BE SIGNIFICANT MODEL TO MODEL AND RUN TO RUN DIFFERENCES IN TIMING...TRACK AND STRENGTH OF A SERIES OF SHORTWAVES THAT COULD IMPACT OUR REGION. THIS LACK OF CONTINUITY COUPLED WITH THE LACK OF ANY DEFINITIVE HELP FROM TELECONNECTIONS LIKE THE AOA AND PNA...MAKE THIS A FORECAST IS ISSUED WITH LOW CONFIDENCE. WE MORE OR LESS TRIED TO START WITH THE HPC FCST TRENDS AND THEN MADE SOME SIGNIFICANT ADJUSTMENTS FOR CONSISTENCY WITH SURROUNDING FAS. CURRENT INDICATIONS ARE THAT ONE SHORT WAVE WILL SWING BY TO OUR NORTH ON SATURDAY AND PUSH A COLD FRONT INTO THE REGION THAT SLOWS AS A WAVE DEVELOPS ON THIS FRONT TO OUR SOUTH AND WE STAND A CHANCE OF SOME FRONTAL PCPN DURING SATURDAY NIGHT FOLLOWED BY SOME COLD OVERRUNNING PCPN ON SUNDAY INTO DAYTIME ON MONDAY. SHOULD THIS SCENARIO MATERIALIZE...WE WILL HAVE MORE SEASONABLY COLD READINGS FOR THE REST OF THE EXTENDED PERIOD EXCEPT FOR FINALLY WARMING A BIT ON TUESDAY. --21 AVIATION (18Z TAFS)... SCATTERED SHOWERS WILL DEVELOP NEAR OR SOUTHEAST OF SDF BY 19 TO 21Z...THEN MOVE SOUTH BY 23Z. SHOWERS AND A FEW THUNDERSTORMS WILL BE MORE LIKELY AT LEX AND ESPECIALLY BWG LATER THIS AFTERNOON AND EVENING. EXPECT MVFR CIGS AT SDF AND LEX THROUGH LATE AFTERNOON...WITH CIGS LOWERING TO 1K FEET IN ANY SCATTERED SHOWER ACTIVITY. VFR CIGS AT BWG WILL DECREASE TO MVFR IN SCATTERED SHOWER ACTIVITY BY LATE AFTERNOON. THEY WILL STAY MVFR AT BWG THROUGH 04Z OR SO. BY 00Z AT SDF AND LEX...WINDS WILL SWITCH TO THE NORTHWEST AND MUCH DRIER AIR WILL ARRIVE. CIGS SHOULD RISE TO VFR AFTER THIS TIME. NORTHWEST WINDS WILL CONTINUE ALL NIGHT AT 10 TO 15 MPH...WITH GUSTS INCREASING TO 25 MPH BY 18Z THURSDAY. && LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. SHORT TERM...JSD LONG TERM....JM AVIATION...JSD
Hazardous weather outlook, Nov 14, 10:29 AM CST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1129 AM EST WED NOV 14 2007 INZ076>079-083-084-089>092-KYZ023-025-029>040-042-043-151630- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- MEADE KY-BULLITT KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY- SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY- WOODFORD KY-BOURBON KY-NICHOLAS KY- 1129 AM EST WED NOV 14 2007 /1029 AM CST WED NOV 14 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KYZ024-026>028-041-045>049-053>057-061>067-070>078-081-082-151630- BRECKINRIDGE KY-OHIO KY-GRAYSON KY-HARDIN KY-FAYETTE KY-NELSON KY- WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY- BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY- GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY- SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY- RUSSELL KY-CUMBERLAND KY-CLINTON KY- 1129 AM EST WED NOV 14 2007 /1029 AM CST WED NOV 14 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. IN ADDITION TO DANGEROUS LIGHTNING...THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Nov 14, 12:42 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 142 PM EST WED NOV 14 2007 KYZ070-141930- LOGAN- 1242 PM CST WED NOV 14 2007 ...STRONG THUNDERSTORM TO MOVE ACROSS SOUTHERN LOGAN COUNTY... AT 1234 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PEMBROKE...OR 8 MILES WEST OF ELKTON...AND MOVING EAST AT 40 MPH. CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... 6 MILES SOUTH OF RUSSELLVILLE BY 105 PM CST. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. MJ
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 1:14 PM CST | Severe Thunderstorm Warning | LMK | Logan, Simpson | 46 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.